J-STAGE Home  >  Publications - Top  > Bibliographic Information

Internal Medicine
Vol. 56 (2017) No. 4 p. 409-412

Language:

http://doi.org/10.2169/internalmedicine.56.7785

CASE REPORTS

A 40-year-old woman experiencing sudden dyspnea went to her personal doctor for advice. She was previously diagnosed with endometriosis and prescribed oral contraceptives for treatment. During earthquakes, she spent 7 nights sleeping in a vehicle. The patient had swelling and pain in her left leg and high D-dimer concentration levels. A contrast-enhanced computed tomography scan revealed a contrast deficit in the bilateral pulmonary artery and in the left lower extremity. She was diagnosed with pulmonary thromboembolism (PTE), and anticoagulation therapy was initiated. This present case is the first report of PTE attributed to the use of oral contraceptives after earthquakes.

Copyright © 2017 by The Japanese Society of Internal Medicine

Article Tools

Share this Article